MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 2L 5.5FR X 55CM BP; CATHETER, INTRAVASCULAR, THERA

ARROW INTERNATIONAL LLC ARROW AGBA PICC NAVICURVE: 2L 5.5FR X 55CM BP; CATHETER, INTRAVASCULAR, THERA
Catalog Number DLX-45552-CURVB
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn#: (b)(4).
 
Event or Problem Description
It was reported when the inserter went to thread guidewire, the wire threaded through the needle and vessel without resistance.When the inserter pulled back to remove wire, the wire was stuck and would not remove easily.The wire and needle were removed together ,and another kit was used.No patient harm reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
Qn#(b)(4).The customer returned one nitinol straight guide wire for analysis.The needle was not returned.Signs of use were observed on the guide wire.Visual analysis revealed that there was one kink with offset coils, and one bend on the distal end of the guide wire.The distal weld appeared full and spherical as well as intact.Visual analysis of the needle could not be performed as it was not returned.The kink in the guide wire measured 47mm from the distal tip.The bend in the guide wire measured approximately 33mm from the distal tip.The overall length of the guide wire measured 45.1cm which is within the specification of 43.75-46.25cm per guide wire product drawing.The outer diameter of the guide wire measured 0.01780" which is within the specification of 0.0160"-0.0185" per guide wire product drawing.Dimensional analysis of the needle could not be performed as it was not returned.Functional testing was performed per ifu statement, "raise thumb and pull arrow advancer approximately 4 - 8 cm away from introducer needle.Lower thumb onto arrow advancer and while maintaining a firm grip on guidewire, push assembly into needle to further advance guidewire.Continue until guidewire reaches desired depth." the guide wire was advanced through a laboratory ars/21ga introducer needle assembly and was able to pass through with little to no resistance.A manual tug test confirmed the distal weld was intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter or guidewire.Excessive force can cause component damage or breakage.If damage is suspected or withdrawal cannot be easily accomplished, radiographic visualization should be obtained and further consultation requested." the customer report of a kinked guide wire was confirmed through examination of the returned sample.Visual examination revealed one kink and one bend at the distal end.The introducer needle was not returned.The guide wire met all relevant dimensional and functional requirements.A device history record review was performed, and no relevant findings were identified.Based on these circumstances and the customer description, the root cause could not be determined as the introducer needle was not returned.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported when the inserter went to thread guidewire, the wire threaded through the needle and vessel without resistance.When the inserter pulled back to remove wire, the wire was stuck and would not remove easily.The wire and needle were removed together , and another kit was used.No patient harm reported.The patient's condition is reported as fine.

Brand Name
ARROW AGBA PICC NAVICURVE: 2L 5.5FR X 55CM BP
Common Device Name
CATHETER, INTRAVASCULAR, THERA
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17506105
Report Number9680794-2023-00611
Device Sequence Number6580634
Product Code LJS
UDI-Device Identifier10801902208702
UDI-Public10801902208702
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K220363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/31/2024
Device Catalogue NumberDLX-45552-CURVB
Device Lot Number13F22L0948
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2023
Supplement Date Received by Manufacturer09/12/2023
Initial Report FDA Received Date08/10/2023
Supplement Report FDA Received Date09/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient SexUnknown